Jump to content

Food and eating


Fraz
 Share

Recommended Posts

Hi fellow sufferers,

I got diagnosed just over two weeks ago with stage 4 pancreatic cancer,

I'm fighting fit,49 year old,I've lost about two stone in the run up to getting diagnosed

And getting skinnier by the day,I find eating quite uncomfortable as I'm always constipated with the drugs I'm on .

Even using laxitives I'm lucky if I have more than two "bowel" movements a week.

What should or can I do about this ?,I start cheemo shortly.

Thanks in advance.

Link to comment
Share on other sites

PCUK Nurse Chris

Hello Fraz,


Thank you for posting on the forum and we are sorry to learn of your diagnosis. We appreciate how difficult it can be coming to terms with a diagnosis such as yours and trying to get good control of the symptoms.

Pancreatic cancer can lead to difficulty with the digestive system causing either loose stools, diarrhoea or large, bulky stools. It might be worth discussing with the doctor looking after your treatment and care about the symptoms you are experiencing.

There are a number of medications that may help in the relief of constipation. It might be worth trying some different laxatives or aperients to see if they prove more beneficial than the ones you are already on. If not already using it then taking pancreatic enzyme replacement therapy, such as Creon, might help to relieve some of the digestive symptoms experienced with this disease. It may also be worth considering the use of medications that will speed up the gut motility. You should be able to discuss the use of these with your doctor.

If you would like further information on the above or anything else relating to your diagnosis please phone our support line on 0808 801 0707 or email support@pancreaticcancer.org.uk


Kind regards

Chris

Pancreatic cancer nurse specialist

Support team

Pancreatic Cancer UK

Link to comment
Share on other sites

Sorry you've had this diagnosis...but glad you've got a treatment plan. Can't help with the constipation because my husband was always more loose than constipated...you may find it eases up a bit once chemo starts...what chemo are you having?


Vx

Link to comment
Share on other sites

Hi Fraz,


I am very sorry to hear about your diagnosis, its always a shock but good to hear you are keeping as fit as you can. Welcome to the forum, no one wants to be here but I'm sure you will find it very supportive and informative. I strongly recommend that you speak to the lovely nurses and then your doctor as constipation only makes you uncomfortable and can be managed.


Let us know how you get on and now that you have broken the ice feel free to post and comment, it can be a big help.


Marmalade x

Link to comment
Share on other sites

Hey Fraz, I have only popped on here quickly but did not want to leave without saying welcome. Keep away from reading those dreadful statistics and make your own destiny. The anecdotal evidence I see is that things are changing for some and you are young and fit. I am sorry you have got this dreadful disease but we are here to support you in any way you want us to. Much love. xx

Link to comment
Share on other sites

Welcome to Planet PC Fraz, sorry you're here but pleased to make your acquaintance.


Good luck with your chemo. My husband starts his next week. He lost two stones as well, but he's regained it since September. The PCUK nurses will give you sound advice and there are no strangers on this forum, just friends you haven't met yet.


Take care,

Love Mo

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

We have placed cookies on your device to help make this website better. You can adjust your cookie settings, otherwise we'll assume you're okay to continue. By using our forums you agree to our Terms of Use and Privacy Policy.